MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 4.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, during deployment when inflation was started, the shaft snapped.It was thought the shaft may have gotten kinked during handling prior to the stent being introduced into the patient.The procedure was completed with another stent.There were no patient complications reported and the patient was okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 4.00 x 12mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube found multiple kinks and a break 88.4cm distal to the distal end of the strain relief.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11547473
Report Number2134265-2021-03092
Device Sequence Number3815032
Product Code NIQ
UDI-Device Identifier08714729981114
UDI-Public08714729981114
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model NumberH7493941812400
Device Lot Number0026345138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1